Alert archive / Oklahoma / Special Weather Statements in 2009

Special Weather Statement, NWS Tulsa, OK

August 5, 2009Latimer County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 5, 2009, 1:21 PM CDT for Latimer County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2009, 1:21 PM CDT (18:21 UTC)
Expired
Aug 5, 2009, 1:45 PM CDT
In force
24 min
Issued by
NWS Tulsa, OK

County Latimer County, OK

The radar

The Western Arkansas radar (KSRX), 104 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 6.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2009-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 962 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2009-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
962 J/kg
Mixed-layer CIN
-399 J/kg
Mixed-layer LCL
1990 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KTSA 051821
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
121 PM CDT WED AUG 5 2009

OKZ049-075-076-051845-
LATIMER OK-LE FLORE OK-PUSHMATAHA OK-
121 PM CDT WED AUG 5 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN LE FLORE...NORTHEASTERN PUSHMATAHA AND SOUTHERN
     LATIMER

AT 121 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTHWEST OF ALBION...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...YANUSH...BENGAL...MUSE...
WHITESBORO...TALIHINA...HONOBIA...TUSKAHOMA...KIAMICHI AND ALBION.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3436 9504 3464 9538 3492 9513 3468 9473
      3450 9490 3450 9504 3436 9503
TIME...MOT...LOC 1821Z 303DEG 25KT 3474 9518

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 5, 12:24 PM CDT, 57 minutes earlier.

Area forecast discussion, Aug 5, 12:24 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1224 PM CDT WED AUG 5 2009

...AVIATION...

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED SOUTH OF
A STATIONARY FRONT NEAR THE I-44 CORRIDOR WITH THE AID OF A
WEAK 850 MB BOUNDARY THAT IS ACROSS THE AREA THIS AFTERNOON.
WILL ADD TEMPO TSRA FOR KMLC FOR THROUGH THIS AFTERNOON WITH
VCTS AT THE REMAINING TAF SITES. OTHERWISE...VFR CONDITIONS
ARE EXPECTED THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   98  77  99  79 /  20  20  20  10
FSM   97  75  97  75 /  30  10  20  10
MLC   97  75  98  76 /  60  20  20  10
BVO   96  71  99  74 /  20  20  20  10
FYV   96  69  93  71 /  20  10  20  10
BYV   92  70  92  72 /  20  10  10  10
MKO   99  75  99  74 /  30  20  20  10
MIO   95  71  96  75 /  20  10  20  10
F10  101  76  99  75 /  60  20  20  10
HHW   96  73  96  75 /  40  20  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 8 PM FRIDAY FOR OKZ060.

     HEAT ADVISORY UNTIL 8 PM FRIDAY FOR OKZ054-OKZ055-OKZ056-OKZ057-
     OKZ059-OKZ061-OKZ062-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
     OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...HEAT ADVISORY UNTIL 8 PM FRIDAY FOR ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...99
LONG TERM....99
AVIATION...10
Hazardous weather outlook, Aug 5, 12:59 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1259 PM CDT WED AUG 5 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1258 PM CDT WED AUG 5 2009

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

HEAVY RAIN.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA.
ONSET...ONGOING.

DANGEROUS HEAT.
RISK...ELEVATED.
AREA..EASTERN OKLAHOMA AND NORTHWEST ARKANSAS .
ONSET...ONGOING.

DISCUSSION...
DANGEROUS HEAT CONDITIONS WILL CONTINUE THIS AFTERNOON AS A SWATH OF
EASTERN OKLAHOMA AGAIN EXCEEDS THE CENTURY MARK. EXCESSIVE LOW LEVEL
MOISTURE WILL CREATE HEAT INDEX VALUES NEAR OR EXCEEDING 105 DEGREES
ACROSS A LARGE PORTION OF THE REGION.

THERE WILL ALSO BE A THREAT FOR SEVERE THUNDERSTORMS...MAINLY
THIS AFTERNOON. A VERY MOIST AND UNSTABLE AIRMASS WILL COMBINE
WITH SEVERAL SURFACE BOUNDARIES OR AREAS OF CONVERGENCE THAT COULD
POSSIBLY BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT.
DOWNBURST WINDS WILL BE THE PRIMARY THREAT FROM ANY CONVECTIVE
ACTIVITY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY...DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THERE WILL BE LITTLE CHANGE TO THE GENERAL WEATHER PATTERN OVER
THE NEXT SEVERAL DAYS. CONDITIONS WILL REMAIN HOT AND HUMID...
WITH HEAT INDEX VALUES REACHING DANGEROUS LEVELS AT LEAST INTO THE
UPCOMING WEEKEND. GIVEN THE AVAILABLE LOW LEVEL MOISTURE...
INSTABILITY... AND RESIDUAL SURFACE BOUNDARIES... THERE WILL ALSO
BE THE CHANCE FOR INTERMITTENT THUNDERSTORM ACTIVITY. STORMS
COULD BE STRONG TO SEVERE... WITH DOWNBURST WINDS THE MAIN THREAT.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY PERSONNEL SHOULD HAVE PLANS IN PLACE FOR HEAT RELATED PROBLEMS
THROUGH THE REST OF THIS WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 5, 8:49 AM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
849 AM CDT WED AUG 5 2009

OKZ049-051430-
PUSHMATAHA OK-
849 AM CDT WED AUG 5 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 AM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     CENTRAL PUSHMATAHA

AT 849 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TUSKAHOMA...MOVING SOUTH AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CLAYTON...SNOW...NASHOBA...
TUSKAHOMA...KIAMICHI AND SARDIS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3436 9543 3469 9543 3469 9516 3447 9503
      3441 9503
TIME...MOT...LOC 1349Z 346DEG 15KT 3463 9528
Special weather statement, Aug 5, 1:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
121 PM CDT WED AUG 5 2009

OKZ049-075-076-051845-
LATIMER OK-LE FLORE OK-PUSHMATAHA OK-
121 PM CDT WED AUG 5 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN LE FLORE...NORTHEASTERN PUSHMATAHA AND SOUTHERN
     LATIMER

AT 121 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTHWEST OF ALBION...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...YANUSH...BENGAL...MUSE...
WHITESBORO...TALIHINA...HONOBIA...TUSKAHOMA...KIAMICHI AND ALBION.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3436 9504 3464 9538 3492 9513 3468 9473
      3450 9490 3450 9504 3436 9503
TIME...MOT...LOC 1821Z 303DEG 25KT 3474 9518

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:49 AM CDTSpecial Weather StatementTSAPushmataha41 min
Aug 5, 9:05 AM CDTSevere Thunderstorm WarningTSAPushmataha27 min
Aug 5, 2:28 PM CDTSpecial Weather StatementTSAChoctaw47 min
Aug 5, 3:17 PM CDTSpecial Weather StatementTSACreek43 min
Aug 5, 3:25 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee23 min
Aug 5, 4:49 PM CDTSpecial Weather StatementTSACherokee41 min
Aug 5, 4:57 PM CDTSevere Thunderstorm WarningTSACherokee49 min
Aug 5, 5:25 PM CDTAreal Flood AdvisoryTSACherokee65 min
Aug 5, 6:22 PM CDTSpecial Weather StatementTSALatimer38 min
Aug 5, 6:31 PM CDTSpecial Weather StatementTSAAdair44 min
Aug 5, 6:39 PM CDTSevere Thunderstorm WarningTSAAdair51 min
Aug 5, 6:52 PM CDTSpecial Weather StatementTSAPushmataha38 min
Aug 5, 3:41 PM CDTSpecial Weather StatementTSASebastian34 min
Aug 5, 3:53 PM CDTSevere Thunderstorm WarningTSAMadison37 min
Aug 5, 4:10 PM CDTSpecial Weather StatementTSASebastian35 min
Aug 5, 4:13 PM CDTSevere Thunderstorm WarningTSAMadison47 min
Aug 5, 4:17 PM CDTSpecial Weather StatementTSASebastian28 min
Aug 5, 4:27 PM CDTFlash Flood WarningTSAMadison5 hr
Aug 5, 4:31 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian44 min
Aug 5, 4:47 PM CDTAreal Flood AdvisoryTSACrawford, Franklin, Sebastian58 min
Aug 5, 4:54 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Madison, Washington66 min
Aug 5, 5:07 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian68 min
Aug 5, 5:23 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Madison, Washington37 min
Aug 5, 5:28 PM CDTFlash Flood WarningTSACrawford, Franklin, Sebastian6 hr
Aug 5, 5:59 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Madison, Washington61 min
Aug 5, 6:02 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin58 min
Aug 5, 6:09 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian, Washington66 min
Aug 5, 6:21 PM CDTSevere Thunderstorm WarningTSABenton, Crawford, Franklin, Madison, Washington54 min
Aug 5, 6:28 PM CDTAreal Flood AdvisoryTSABenton, Madison, Washington62 min

Nearby

Special Weather Statements in Oklahoma, 2009Every special weather statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.